Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 25, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 7, 2005, 7:08 PM EDT for Darlington County, South Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2005, 7:08 PM EDT (23:08 UTC)
- Expired
- Jul 7, 2005, 7:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Darlington County, SC
The radar
The Columbia radar (KCAE), 122 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 072308 SVRILM SCC031-072345- /O.NEW.KILM.SV.W.0025.050707T2308Z-050707T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 708 PM EDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 745 PM EDT * AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED JUST WEST OF DARLINGTON...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONT CLARE AROUND 715 PM... MECHANICSVILLE AROUND 720 PM... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3436 8003 3420 7994 3431 7967 3451 7976 $$ RAS/SRP
1 follow-up statement
000 WWUS52 KILM 072330 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 729 PM EDT THU JUL 7 2005 SCC031-072345- /O.CAN.KILM.SV.W.0025.000000T0000Z-050707T2345Z/ DARLINGTON SC- 729 PM EDT THU JUL 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DARLINGTON COUNTY IS CANCELLED... AT 727 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS DARLINGTON COUNTY...AND SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE. IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3436 8003 3420 7994 3431 7967 3451 7976 $$ RAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:11 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 7, 4:11 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 411 PM EDT THU JUL 7 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... THE REMNANT LOW PRESSURE SYSTEM OF FORMER TROPICAL STORM CINDY CONTINUES TO TRACK NORTHEAST ACROSS WESTERN NORTH CAROLINA THIS AFTERNOON. A BAND OF CONVERGENCE OR TROUGH EXTENDING ACROSS THE SOUTH CAROLINA MIDLANDS AND SAVANNAH RIVER VALLEY FROM THIS LOW HAS BEEN A FOCUS FOR SCATTERED CONVECTION OVER THE PAST FEW HOURS. THERE IS STILL A LITTLE MORE TIME FOR ADDITIONAL CONVECTION TO DEVELOP ALONG THIS BOUNDARY AS IT ADVANCES TOWARD THE AREA...SO WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST...ESPECIALLY FOR THIS EVENING AND WESTERN PORTIONS OF THE FORECAST AREA. THE SEVERE WEATHER THREAT APPEARS TO HAVE DIMINISHED...ALTHOUGH CANNOT COMPLETELY RULE OUT AN ISOLATED SEVERE STORM. THE LOW WILL MOVE ACROSS THE DELMARVA PENINSULA ON FRIDAY...AND A TRAILING COLD FRONT WILL ADVANCE TOWARD THE AREA FROM THE WEST. MOISTURE POOLING ALONG AND AHEAD OF THIS FRONT WILL RESULT IN A LOW CHANCE OF PRECIPITATION FRIDAY. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... THE FRONT WILL STALL ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY. PRECIPITATION CHANCES INCREASE AS THIS HAPPENS...ESPECIALLY ALONG THE COAST. THIS FRONT WILL LINGER THROUGH SUNDAY ALONG WITH THE CHANCE OF PRECIPITATION. THE BIG STORY IN THE LONG TERM IS HURRICANE DENNIS. BASED ON THE LATEST NHC FORECAST...DENNIS COULD MAKE LANDFALL ALONG THE EASTERN GULF COAST SUNDAY. ONCE IT MOVES INLAND...THE FRONT OVER OUR AREA WILL LIFT NORTH AS A WARM FRONT MONDAY...WITH SCATTERED CONVECTION STILL POSSIBLE WITH AN ONSHORE/SOUTHERLY FLOW DEVELOPING. SOME MODELS...INCLUDING THE GFS AND GFDL...HAVE BEEN TRENDING MORE TO THE RIGHT IN RECENT RUNS. IF DENNIS WERE TO MAKE A SHAPER EASTWARD TURN CLOSER TO AND AFTER LANDFALL...THE SYSTEM MAY HAVE MORE OF AN IMPACT ON OUR AREA. THEREFORE...WILL MAINTAIN CHANCE POPS THROUGH THURSDAY. && .AVIATION... MOST SIGNIFICANT WX ASSOCIATED WITH THE REMNANTS OF CINDY STAYING WELL TO THE NORTH AND WEST. A CONVERGENCE ZONE IS EVIDENT BY A LINE OF ENHANCED CU EXTENDING SOUTH FROM NEAR CAE TO JUST WEST OF SAV AND INTO SE GEORGIA. THIS CONVERGENT AREA SHOULD REMAIN THE FOCUS FOR CONVECTION...WHICH MAY HAVE JUST ENOUGH OF AN EASTWARD MOVEMENT TO EDGE INTO THE KFLO VICINITY. HAVE GONE WITH A TEMPO GROUP FOR TSRA IN KFLO FROM 20-24Z...BUT KEPT CIG/VIS IN THE MVFR CATEGORY. OTHERWISE VFR CONDITIONS EXPECTED THRU 18Z FRI. && .MARINE... BERMUDA HIGH PRESSURE WILL REMAIN IN PLACE THROUGH TUE. THE GRADIENT BETWEEN THE REMNANTS OF CINDY TO OUR W AND ATLANTIC HIGH PRESSURE HAS BEGUN TO TIGHTEN AND WIND AND SEAS HAVE BEGUN TO RESPOND. EXPECT HIGHEST SEAS AND WIND TONIGHT INTO FRI...BUT STILL NO HIGHER THAN 20 KT AND SEAS OF 3 TO 5 FT. KEPT SEAS IN THE THREE TO FIVE FOOT RANGE EVEN AFTER CINDY IS WELL N OF THE AREA GIVEN SWELL FROM DENNIS SHOULD BEGIN TO IMPACT THE AREA OVER THE WEEKEND AND INTO EARLY NEXT WEEK. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && SHORT TERM...JAQ LONG TERM...JAQ AVIATION...RAS MARINE...RJD
Hazardous weather outlook, Jul 7, 4:10 AM EDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 410 AM EDT THU JUL 7 2005 AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-080815- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG- GEORGETOWN- 410 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA...SOUTHEAST NORTH CAROLINA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM CINDY WILL MOVE OVER THE CAROLINAS TODAY. ALTHOUGH THE HEAVIEST RAINFALL AND THE GREATEST THREAT FOR SEVERE WEATHER WILL REMAIN WEST OF THE AREA...A FEW STORMS THIS AFTERNOON COULD BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS THAT DO DEVELOP WILL BE HEAVY RAINFALL...DAMAGING WINDS...AND TORNADOS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.